Alert archive / Kansas / Flash Flood Warnings in 2016
Flash Flood Warning 46, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 4, 2016, 5:41 PM CDT for Gove County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 4, 2016, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gove County, KS
The radar
The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WGUS53 KGLD 042241 FFWGLD KSC063-050045- /O.NEW.KGLD.FF.W.0046.160804T2241Z-160805T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 541 PM CDT THU AUG 4 2016 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 745 PM CDT * AT 538 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAIN ACROSS THE WARNED AREA. COUNTY DISPATCH ADVISES STREET FLOODING IS OCCURRING IN QUINTER AND PARK. RADAR ESTIMATES THREE INCHES OF RAIN HAS FALLEN IN THE LAST HOUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... QUINTER...GRAINFIELD AND PARK. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 92 AND 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3913 10015 3895 10015 3902 10052 3913 10052 $$ DLF
1 follow-up statement
831 WGUS73 KGLD 050041 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 741 PM CDT THU AUG 4 2016 KSC063-050046- /O.EXP.KGLD.FF.W.0046.000000T0000Z-160805T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOVE KS- 741 PM CDT THU AUG 4 2016 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN GOVE COUNTY WILL EXPIRE AT 745 PM CDT... THE SLOW-MOVING THUNDERSTORMS WHICH PRODUCED HEAVY RAINFALL OVER NORTHEAST GOVE COUNTY HAVE MOVED INTO TREGO COUNTY. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. ALTHOUGH THE HEAVY RAIN HAS ENDED, ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE AREA THIS EVENING. LAT...LON 3913 10015 3895 10015 3902 10052 3913 10052 $$ DLF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:55 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 2:55 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 155 PM MDT THU AUG 4 2016 .SHORT TERM...(This evening through Friday) Issued at 154 PM MDT Thu Aug 4 2016 The primary short term concern is the increasing possibility of thunderstorms across the forecast area this afternoon and evening. Early this afternoon CU has started to form over the eastern sections of the forecast area where temperatures are in the upper 80s to upper 90s with dewpoints in the mid to upper 60s as they struggled to overcome the cap. Thunderstorms have developed over southeast Colorado and southwest Kansas along and ahead of the frontal boundary in closer proximity to the weak short wave troughs aloft that will be lifting into the forecast area this evening. Expect isolated to scattered storms to develop in the CU field through the remainder of this afternoon as additional storms move into the forecast area with the short wave troughs aloft through the evening and overnight hours. With the Marginal Convective Outlook area over roughly the SE half of the forecast area, some isolated strong to severe storms are possible with outflow wind gusts being the primary hazard concern with the stronger storms that develop late this afternoon and evening. Areas of precipitable water between of 1.5 to 2.0 inches move northward into the forecast area overnight and through the day on Friday with a couple of QPF maxima of generally between 0.5 and 1.0 inch showing up over the southeast and northwest sections of the forecast area as storms move through those areas. While not extreme, they are noteworthy as there could be isolated storms with moderate to heavy rainfall. Expect scattered showers with isolated thunderstorms to continue into Friday morning and through the day on Friday as weak waves continue to stream across the forecast area. .LONG TERM...(Friday night through Thursday) Issued at 130 PM MDT Thu Aug 4 2016 Friday night and Saturday...Persistent southwest flow aloft will maintain relatively high moisture values as we head into the weekend. Showers and embedded thunderstorms will prevail on Saturday and into the day on Sunday before PoPs begin to diminish later in the evening and into the overnight hours. Rainfall totals through Sunday will range from 0.75 inch to 1.5 inches as much of the guidance has backed off a bit on total precipitation. Temperatures during this time period will be well below average with highs only reaching the 70s to near 80 degrees on Saturday with low to middle 80s expected on Sunday. Things will dry out on Monday as the flow transitions more westerly and cuts off the monsoonal flow out of the southwest. Daytime high temperatures will return to a more seasonal upper 80s to lower 90s for Monday through Wednesday. Flow will begin to shift back southwesterly as we head into the middle to end of next week and possibly bring back increasing moisture values and associated higher PoPs. Model agreement is decent at this range; however, timing will likely change and I decided to leave PoPs as is for now. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1150 AM MDT Thu Aug 4 2016 VFR conditions will prevail through 06Z with sunny skies turning partly cloudy this afternoon as thunderstorms begin to develop along a cold front draped across the central high plains region between 18Z-21z. Isolated thunderstorms are expected to begin moving into the MCK and GLD TAF areas around 00Z and become scattered between 03Z-06Z. VFR with intermittent MVFR conditions are expected with scattered to numerous showers and isolated thunderstorms continuing after 06Z. The coverage of showers and thunderstorms will diminish between 12Z-18Z with a greater likelihood of MVFR conditions at both sites due to lower ceilings. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...TL AVIATION...LOCKHART
Hazardous weather outlook, Aug 4, 11:35 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT THU AUG 4 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT THU AUG 4 2016 /1135 AM CDT THU AUG 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING GENERALLY SOUTH OF A LINE EXTENDING FROM MCCOOK NEBRASKA TO SAINT FRANCIS KANSAS AND CHEYENNE WELLS COLORADO. STRONG TO DAMAGING WIND GUSTS ASSOCIATED WITH THUNDERSTORM OUTFLOW WILL BE THE PRIMARY THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:08 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 37 min |
Nearby
Flash Flood Warnings in Kansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.